This post on Black
Triangle reminds me that it is a good idea to spread this
warning, at this time of year. He notes several medications that
increase the risk of heatstroke, or otherwise pose risks in heat and
Many of these are psychiatric medications.
medications, in particular, can increase risk of heatstroke. Some make
the skin more susceptible to sunburn. href="http://www.nami.org/Template.cfm?Section=About_Medications&Template=/TaggedPage/TaggedPageDisplay.cfm&TPLID=51&ContentID=20820"
rel="tag">Lithium blood levels can be changed by
anything that alters the salt-water balance in the body; this includes
dehydration caused by heavy sweating.
If you plan to do a lot of outdoor activity in hot or sunny conditions,
it would be good to check with your pharmacist to see if any of your
medications increase the risk of heatstroke, increase title="FDA link"
or can be dangerous if you become dehydrated. Of course, it always is
best to avoid dehydration, simply by drinking water frequently.